Skip to main content
U.S. flag

An official website of the United States government

Official websites use .gov
A .gov website belongs to an official government organization in the United States.

Secure .gov websites use HTTPS
A lock ( ) or https:// means you’ve safely connected to the .gov website. Share sensitive information only on official, secure websites.

Families of Elliptic Curves with Rational 3-torsion

Published

Author(s)

Dustin Moody, Hongfeng Wu

Abstract

In this paper we look at three families of elliptic curves with rational 3-torsion over a finite field. These families include Hessian curves, twisted Hessian curves, and a new family we call generalized DIK curves. We find the number of Fq-isogeny classes of each family, as well as the number of Fq-isomorphism classes of the generalized DIK curves. We also include some formulas for efficient computation on these curves, improving upon known results. In particular, we find better formulas for doubling and addition on the original tripling-oriented DIK curves and also for addition and tripling on elliptic curves with j-invariant 0.
Citation
Journal of Mathematical Cryptology
Volume
5
Issue
3-4

Keywords

Elliptic curves, Hessian curves, cryptography

Citation

Moody, D. and Wu, H. (2012), Families of Elliptic Curves with Rational 3-torsion, Journal of Mathematical Cryptology, [online], https://doi.org/10.1515/jmc-2011-0013 (Accessed February 24, 2024)
Created January 30, 2012, Updated November 10, 2018